Alert archive / New Mexico / Red Flag Warnings in 2026
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 4, 2026, 11:13 AM MST for Lincoln County, Otero County, New Mexico. It took effect at Mar 5, 2026, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2026, 11:13 AM MST (18:13 UTC)
- In effect from
- Mar 5, 2026, 11:00 AM MST
- Expired
- Mar 5, 2026, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3517 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS84 KEPZ 041813 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1113 AM MST Wed Mar 4 2026 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... .An upper level storm system will give us strong strong surface winds of 20 to 30 mph on Thursday afternoon. These winds combined with low min RH of 10 to 15% will create critical fire weather conditions in the Sacramento Mountains. Winds could gust as high as 45 to 50 mph. The winds will continue through much of Thursday night into Friday morning, but min RH's will rise above critical levels Thursday evening. NMZ113-050600- /O.NEW.KEPZ.FW.W.0002.260305T1800Z-260306T0200Z/ Capitan and Sacramento Mountains/Lincoln NF/LNZ- 1113 AM MST Wed Mar 4 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... * AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento Mountains/Lincoln NF/LNZ. * TIMING...11 AM TO 7 PM Thursday * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10-15 percent. * TEMPERATURES...Up to 70. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
366 WWUS84 KEPZ 050505 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1005 PM MST Wed Mar 4 2026 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... .An upper level storm system will give us strong strong surface winds of 20 to 30 mph on Thursday afternoon. These winds combined with low min RH of 10 to 15% will create critical fire weather conditions in the Sacramento Mountains. Winds could gust as high as 45 to 50 mph. The winds will continue through much of Thursday night into Friday morning, but min RH's will rise above critical levels Thursday evening. The rest of the region will also see elevated winds and critically low RH, but fuels are not yet critically dry in those areas, with the exception of grasses. NMZ113-051400- /O.CON.KEPZ.FW.W.0002.260305T1800Z-260306T0200Z/ Capitan and Sacramento Mountains/Lincoln NF/LNZ- 1005 PM MST Wed Mar 4 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... * AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento Mountains/Lincoln NF/LNZ. * TIMING...11 AM TO 7 PM Thursday * WINDS...Southwest 20 to 30 mph with gusts 45 to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...Up to 71. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
680 WWUS84 KEPZ 051413 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 713 AM MST Thu Mar 5 2026 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... .An upper level storm system will give us strong strong surface winds of 20 to 30 mph this afternoon. These winds combined with low min RH of 10 to 15% will create critical fire weather conditions in the Sacramento Mountains. Winds could gust as high as 45 to 50 mph. The winds will continue through much of tonight into Friday morning, but min RH's will rise above critical levels this evening. The rest of the region will also see elevated winds and critically low RH, but fuels are not yet critically dry in those areas, with the exception of grasses. NMZ113-060200- /O.CON.KEPZ.FW.W.0002.260305T1800Z-260306T0200Z/ Capitan and Sacramento Mountains/Lincoln NF/LNZ- 713 AM MST Thu Mar 5 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... * AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento Mountains/Lincoln NF/LNZ. * TIMING...11 AM TO 7 PM Thursday * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...Up to 71. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
023 WWUS84 KEPZ 051659 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 959 AM MST Thu Mar 5 2026 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... .An upper level storm system will give us strong surface winds of 20 to 30 mph this afternoon. These winds combined with low min RH of 8 to 15% will create near-critical fire weather conditions in the Sacramento Mountains. Winds could gust as high as 45 to 50 mph. The winds will continue through much of tonight into Friday morning, but min RH's will rise above critical levels tonight. The rest of the region will also see elevated winds and critically low RH, but fuels are not yet critically dry in those areas, with the exception of grasses. NMZ113-060600- /O.NEW.KEPZ.FW.W.0003.260306T1700Z-260307T0200Z/ /O.CON.KEPZ.FW.W.0002.260305T1800Z-260306T0200Z/ Capitan and Sacramento Mountains/Lincoln NF/LNZ- 959 AM MST Thu Mar 5 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY FOR THE SACRAMENTO MOUNTAINS... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM MST Friday. * AFFECTED AREA...Fire Weather Zone 113 Capitan and Sacramento Mountains/Lincoln NF/LNZ. * TIMING...11 AM TO 7 PM Thursday and 10 AM TO 7 PM Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * RED FLAG THREAT INDEX...2 to 4 each afternoon, or elevated to near-critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ZA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 5:56 AM MST, 5 hours 17 minutes earlier. Its key messages:
- Updated at 505 AM MST Wed Mar 4 2026
- Remaining very warm Wednesday/Thursday, just below record levels.
- Windy on Thursday, with gusts of 40 to 50 mph in the afternoon. Near critical fire danger due to continued dry and breezy conditions.
- Cool front moves in Saturday afternoon with cooler temperatures and gusty east winds.
- Slight chance of showers Saturday with better chances of showers/thunderstorms Sunday and Monday.
Area forecast discussion, Mar 4, 5:56 AM MST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 556 AM MST Wed Mar 4 2026 ...New AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 505 AM MST Wed Mar 4 2026 - Remaining very warm Wednesday/Thursday, just below record levels. - Windy on Thursday, with gusts of 40 to 50 mph in the afternoon. Near critical fire danger due to continued dry and breezy conditions. - Cool front moves in Saturday afternoon with cooler temperatures and gusty east winds. - Slight chance of showers Saturday with better chances of showers/thunderstorms Sunday and Monday. && .DISCUSSION... Issued at 1007 PM MST Tue Mar 3 2026 Upper low now over southern Colorado and will continue eastward overnight. It did bring some afternoon breezes this afternoon but that was about it. Wednesday is a slack day in between systems as we await the next Pacific trough. Very warm temperatures though probably a bit below record levels. Thursday...that next Pacific trough sweeps in across southern Utah and Colorado Thursday night and Friday morning as a closed low. Latest models show a bit better timing for winds Thursday, though still a bit too slow for maximum wind speed potential. Having said that, winds will still be pretty stout; in the 20-30 mph range with gusts up to 50 mph. In fact latest GFS shows some potential to reach near warning criteria for east slopes of San Andreas, Franklin, and Hueco Mtns, along with the Sacramento Mtns. This would likely be Thursday night and Friday morning. Also fire conditions will be near-critical Thursday afternoon with the winds/low humidity, but medium/heavy fuels still have not dried out significantly and ERC maps still not showing critical values. Will not issue any products yet but products may be needed for Thursday depending on the next model runs. Friday and Saturday...post Pacific frontal passage, temperatures cool around 10 degrees, but still above normal. Next in series of Pacific systems begins deepening as it moves drops south out of the Great Basin down to near the northern Baja by Saturday morning. This position allows low level flow to turn northeast, eventually bringing in a back door cold front to the area, reaching the Sacs by Saturday morning and all the way to the Arizona border by early Saturday evening. Gusty winds will accompany this front, around 30 mph with gusts up to 40 mph possible along west slopes of mountains. The gusty winds will likely persist out over Hidalgo County well into Saturday evening. Sunday through Tuesday...GFS/ECMWF in pretty good agreement, moving the Baja low across northern Mexico and over the Southern Plains. This allows southeast flow from the Gulf of America to open up and push a dry-line up into the eastern CWA Sunday and Monday, before retreating eastward some on Tuesday. Despite the dry-line only making it in partially, airmass moisture does increase all areas to respectable levels, along with some de- stabilization of the airmass. Thus a chance of showers begins Sunday, and a few thunderstorms could even pop up within the showers. ECMWF a bit faster exiting the low, showing little or no chance of rain by Tuesday. GFS a bit slower so still holds a chance of showers for Tuesday. && .AVIATION... (12Z TAFS) Issued at 505 AM MST Wed Mar 4 2026 Expect light and variable winds this morning to trend back towards the southwest this afternoon, with a few gusts around 15 to 20 knots between 20 and 24Z. VFR conditions will prevail with mostly clear skies. && .FIRE WEATHER... Issued at 505 AM MST Wed Mar 4 2026 Lighter winds expected today, but another shortwave trough will boost winds on Thursday while minimum RH values persist below 10 percent. Expect elevated fire weather conditions across much of the area, with critical conditions just east of the Sacramento Mountains. Lighter winds and cooler temperatures will prevail on Friday. A fairly strong backdoor cold front will bring cooler temperatures and some gusty east winds over the weekend, with some chances for light precipitation. && .PRELIMINARY POINT TEMPS/POPS... El Paso 52 81 49 72 / 0 0 0 0 Sierra Blanca 47 78 44 71 / 0 0 0 0 Las Cruces 44 77 40 66 / 0 0 0 0 Alamogordo 41 76 35 67 / 0 0 0 0 Cloudcroft 38 59 31 47 / 0 0 0 0 Truth or Consequences 45 75 40 66 / 0 0 0 0 Silver City 42 66 34 56 / 0 0 0 0 Deming 42 78 39 68 / 0 0 0 0 Lordsburg 42 74 36 64 / 0 0 0 0 West El Paso Metro 53 80 49 70 / 0 0 0 0 Dell City 45 80 43 72 / 0 0 0 0 Fort Hancock 49 85 47 78 / 0 0 0 0 Loma Linda 50 73 44 64 / 0 0 0 0 Fabens 50 83 47 74 / 0 0 0 0 Santa Teresa 47 78 44 69 / 0 0 0 0 White Sands HQ 52 78 49 68 / 0 0 0 0 Jornada Range 36 77 33 67 / 0 0 0 0 Hatch 39 79 36 69 / 0 0 0 0 Columbus 48 79 45 71 / 0 0 0 0 Orogrande 42 77 38 67 / 0 0 0 0 Mayhill 41 71 38 60 / 0 0 0 0 Mescalero 39 68 34 57 / 0 0 0 0 Timberon 42 66 36 55 / 0 0 0 0 Winston 32 69 29 59 / 0 0 0 0 Hillsboro 44 73 39 63 / 0 0 0 0 Spaceport 33 75 32 66 / 0 0 0 0 Lake Roberts 32 66 27 57 / 0 0 0 0 Hurley 39 70 33 60 / 0 0 0 0 Cliff 30 73 28 63 / 0 0 0 0 Mule Creek 28 67 24 58 / 0 0 0 0 Faywood 43 70 36 60 / 0 0 0 0 Animas 43 75 39 67 / 0 0 0 0 Hachita 43 75 39 67 / 0 0 0 0 Antelope Wells 45 75 41 68 / 0 0 0 0 Cloverdale 45 69 39 62 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...25
Nearby
Red Flag Warnings in New Mexico, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.